Tags: diagnosed, disorders, drugs, havent, health, immune, medications, mentioned, prednisone, previous, symptoms, system
My gp gave me prednisone, just a short dose to see if it would help my symptoms. As mentioned before in my previous boards, I havent been diagnosed with Lupus, although its currently under investigation. I felt GREAT for 3 days, as in REALY GREAT, now I just feel normal, no terrible symptoms to complain about. However, I was only given 4 days worth as a trial. I know nothing about this drug, how it works, is it given to people with Lupus?...Is it normal that I should of felt SO good for a short time?...I am a little concerned that my symptoms, ie: muscle aches, stiff joints, feeling very weak, brain fog, sweats, etc etc etc will return. I was on top of the world to suddenly feel so good after many years. My doctor took it upon herself to prescribe this as she felt I was suffering so much at one stage, it may help. I have my first appointment with a Rheumie next month and the Gp said that if this drug worked she will inform him in the hopes it may prove something realy is wrong and I need help.
Can anyone tell me if prednisone does realy help and how long it helps for? All I no is I want to keep feeling good and long may this last...:) :)
Leave a comment...
- 10 Comments
- My brother, who's a physician, told me there's a sort of euphoria effect from the early, heavier doses of prednisone. He had asked me how I was feeling soon after I started the prednisone and I replied, "I feel like I could leap tall buildings in a single bound!", a la Superman. Now that I've been on it since early March and am tapered down to 9 mg., I feel more like myself than a superhero. I felt a bit of a let-down until the Plaquenil kicked in after starting it 2-1/2 months earlier.
I hope your rheumatologist takes your reports into consideration. Good luck!#1; Tue, 18 Dec 2007 19:03:00 GMT
- prednisone is commonly used to treat Lupus. I feel great on it, and horrible each time my dose is reduced (down to 7.5 mg. per day now). From what I understand, most people feel much better on prednisone. I haven't been off of the prednisone since my DX 1 1/2 yrs. ago, the lowest dose I got down to was 5 mg. per day, then the ds-dna started going up again. While I want to be off of the stuff really badly, I am also afraid of how I will feel without it:cool: .#2; Tue, 18 Dec 2007 19:04:00 GMT
- HI, have you gained weight on prenisone? I am currently on Plaquenil and have just started it. I wanted to save the "big guns" for later as I really am concerned about weight gain and the long lasting effects of being on a steroid. I have had a steroid injection for systemic symptoms which seems to have helped and am hoping the plaquenil will kick in. I know that one day prenisone will have to be considered and I am concerned about weight gain. Does that happen on a low dose?#3; Tue, 18 Dec 2007 19:06:00 GMT
- hi.. i have been on prednasoine ans am worryed about the long term effects??#4; Tue, 18 Dec 2007 19:07:00 GMT
- I haven't gained weight on low dose therapy for prednisone, however, that could be because my lupus is pretty active, and, when I have a fever, I tend to lose weight. I am worried about bone health being poor as a side effect of all of the prednisone I have taken. I will be asking my Dr. to have a bone scan done the next time I see her. When I was on 15 and even 10 mg. a day I did get the fluid retention/moon face. It took about 2 mos. of a lower dose for it to go away.#5; Tue, 18 Dec 2007 19:07:00 GMT
- Hi, I am hoping that the plaquenil will help me and I won''t have to consider pregnisone. Thanks for your reply, I am scared about the moon face, I think that would make me more depressed! Janmar#6; Tue, 18 Dec 2007 19:08:00 GMT
- Can I ask you all what your starting dosages were and for how long......even on the short term treatment??#7; Tue, 18 Dec 2007 19:10:00 GMT
- When I was first dxd, I was in bad shape, so I started, I think at 55 mg. a day. If I remember right it took several months of lessening dosages (Usually evry 1 to 11/2 mos. the dose would be lowered) to reach 5 mg. a day. I think one of the reasons it took so long was that my Dr. wanted time for the plaquenil to build up in my system before lowering the prednisone too much. When I got down to 5 mg. a day, I flared again and had to return to 15 mg. a day, and then/now slowly taper down again. Hopefully I will be able to get all the way off of it now.:rolleyes:#8; Tue, 18 Dec 2007 19:10:00 GMT
- My rheumatologist started me out on prednisone to see if it would help my symptoms. I was on 40mg the first 4 days and cleaned my whole house the first day! I had so much energy. Then i would go down 10mg every 4 days till i stopped taking it. By the time i got to the last day i couldn't wait to get off of it. It did totally take away my achyness and fatigue till I got down to 10mgs then it came back,but the side effects were horrible. I had over the top anxiety ,I gained weight, and I was very emotional. My placquinel finally kicked in after a month and now I feel pretty good and i don't feel any need to take prednisone. If at all possible i would try everything else before going on prednisone. Good luck..Kate#9; Tue, 18 Dec 2007 19:11:00 GMT
- I have not been diagnosed with lupus yet, but my gp suspects it and is sending me to a rheumatologist in August. However, I am a severe asthamtic and am off and on prednisone often.
I have a question for you all and comments about prednisone.
Q) I was in the hospital in March and on IV steroids (prednisone). I did not have aches and pains in the hospital. However, the doctor sent me home on a tapering dose of prednisone. I took 40mg the first two days and forgot to take any on the 3rd day. Major pain struck my joints!! I could hardly move. I did retrun to my tapering dose and things did improve, but they did not go away entirely. I thought it was because of the prednisone. After reading up on lupus and these boards I am now wondering if it was from tapering too fast or missing that day. Any insight from any of you would be helpful.
I am generally on prednisone for 4 to 6 weeks, then off of it for a month or so and then on it again. So, I have a good perspective of the differences on and off of it.
1.It causes HUNGER--I have no will power, therefore, every time I am on prednisone I gain weight--Some people have more will power than I and won't have a problem.
2. Moon face--I do not get this as much as my daughter does when she is on it, but my face does get slightly puffy--My daughter and I can look at her pictures and tell when she was on prednisone and when she was not--It does go away once you are on a lower dose or off of it all together.
3. Major mood swings--I am happy one minute and angry the next. I t is like mega PMS as far as moods go.--I always warn my husband when I know I will be on high doses becasue I am very crabby.
4. I am going to the opthalmologist on Friday because my gp suspects I have cataracts--which he says can be caused from prednisone
5. Through the years I have learned that prednisone also can cause (or make worse) diabetes; weakens your bones; damages your teeth; causes hot flashes; causes heart burn; palpitations;swelling
Now, having said all this. If I do not take prednisone, my asthma continues getting worse, I cannot breathe and I will die. Lesser of two evils? Prednisone. I have a feeling that it is going to be the same with lupus.
So, is it an evil drug? Yes. But it is one that is neccessary in many cases.#10; Tue, 18 Dec 2007 19:13:00 GMT